MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE

ABBOTT POINT OF CARE I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE
Catalog Number 06P23-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes Arthritis (1723); Hyperglycemia (1905); Pain (1994)
Date of Event 07/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.Note: this incident was received as part of the abbott point of care active monitoring program q3 2019.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care (apoc) was contacted by a customer regarding i-stat troponin cartridges that yielded a suspected discrepant troponin results on a (b)(6) year old male patient with pain in left arm.This incident was received as part of the abbott point of care active monitoring program q3 2019.There was no additional patient information at the time of this report.Return product is not available for investigation.(b)(6).At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.Per i-stat system manual: art: 714258-00q.Reportable range: 0.00 - 50.00.Reference range: 0.00 - 0.03 (represents the 0 to 97.5% range of results).Reference range: 0.00 - 0.08 (represents the 0 to 99% range of results).
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 11/01/2019.A review of the device history record (dhr) confirmed that the cartridge lot met finished goods (fg) release criteria.Retained cartridge testing was performed using samples from three in-house donors.Testing of one sample, which has been previously shown to be challenging for the i-stat ctni assay, did not meet the acceptance criterion for either the rate of detected errors (dts) or the rate of undetected errors (udts), as outlined in appendix 1 of q04.01.003 rev.Ad (product complaint level 2 and level 3 investigation procedure).Testing of the other two samples passed applicable acceptance criteria.Refer to potential non-conformance quality record (qr) (b)(4) for the root cause investigation of the high rate of udts from specific in-house donor samples.A deficiency has been identified for ctni cartridge lot g19156 with respect to dts.Qr (b)(4) will document the root cause investigation.

Brand Name
I-STAT TROPONIN (CTNI) CARTRIDGE
Common Device Name
CTNI CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8939149
Report Number2245578-2019-00209
Device Sequence Number328976
Product Code MMI
UDI-Device Identifier10054749001986
UDI-Public10054749001986
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K031739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2020
Device Catalogue Number06P23-25
Device Lot NumberG19156
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR